Jump to content

norwich: Help regarding gabapentin please


norwich

Recommended Posts

I`m new so I don`t know if I`m posting in the correct place, hope so!

 

I am in protracted wd from benzo wd, 6 years since I stopped CT. A lot of sx have gone but nerve pain has carried on, although not as severe as it was.

My doctor prescribed gabapentin @300mg x 3 times a day for the pain.  It didn`t really help so I took 300mg x 4 one day too. 

 

But I got scared after my experience with the benzo  and decided the to stop the gapaP after two weeks.   I tapered by taking 300mg x 2 for two days -

300mg x 1 for one day and by guessing I chopped a capsule in half for 150mg on the 4th day.   

 

I was hoping to get away without any wd symptoms but I`ve had worsened nerve pain, anxiety, foggy head and irritability since stopping (which has been two days now) 

I believe the sx are from the gabaP as all of those had long gone from the benzo wd- apart from the nerve pain. 

 

I have joined as I wondered if anyone can advise me please?   Shall I carry on and NOT take more gabapentin and hope these sx are short lived? 

Or would it be advisable to reinstate and taper slower?

Many thanks for any help. I really appreciate it .

  

 

my history-

citalopram 2012 2015  fast taper  I cannot remember the dose but I got through ok- I now believe the benzos may have masked the AD wd??

diazepam 10mg  2005-2015 CT. resulting in just about every sx listed, the worst by far has been muscle and nerve pain.

I take levothyroxine 100mcg daily

BP med lercanidipine 20 mg daily 

 

Last is gabapentin taken for two weeks in July  2021  and titrated off over 4 days  

 

 

Edited by arbor
Link to comment
  • arbor changed the title to norwich: Help regarding gabapentin please
  • Moderator

Welcome to SA @norwich   

 

Congratulations for finding your way off these drugs.  It it so very challenging to get through withdrawal symptoms.  I'm sorry however, to hear that you're again experiencing worsening symptoms, following discontinuation of gabapentin.  This may not be surprising since your taper was rapid, and especially since your system may still be sensitized by exposure to the earlier drugs.   To get you started, and to be able to give you the best information, we ask members to summarize their medication history in a signature--drugs, doses, dates, and discontinuations and reinstatements--as concisely as possible.  Here is a link to help you with that:

Account Settings – Create or Edit a signature.

 

On 7/21/2021 at 10:15 AM, norwich said:

I`ve had worsened nerve pain, anxiety, foggy head and irritability since stopping (which has been two days now) 

Would you say these symptoms are intensifying, staying the same, or even slightly receding? 

 

As you are perhaps aware we recommend tapering slowly.  This is the same for gabapentin.  This link explains the approach we use:

Why taper by 10% of my dosage? 

 

This link addresses gabapentin more specifically:

Tips for tapering off Neurontin (gabapentin) -

 

Here is a link that can help you if you feel you've tapered too quickly and reinstating so that you can taper off more slowly would be helpful:

About reinstating and stabilizing to reduce withdrawal symptoms

 

Your question makes sense to me:

On 7/21/2021 at 10:15 AM, norwich said:

Shall I carry on and NOT take more gabapentin and hope these sx are short lived? 

Or would it be advisable to reinstate and taper slower?

 

Your system is working constantly to repair itself.  Here are some links that may further help you decide:     

Brain Remodelling 

 

Video:  Healing From Antidepressants - Patterns of Recovery

 

If you choose to wait it out, keep in mind the damage you're feeling right now is not permanent, and your system will heal itself.  We can't give you a timeline.  Some recover fairly quickly; others take longer.  As you can see from my signature, I was on a low dose of gabapentin.  I went off it quicker than recommended as I hadn't discovered this site.  I was also in the acute phase of AD withdrawal, so I can't be sure how its withdrawal affected me by itself.  After you've had a chance to consider these links, I'm happy to bring up your question further with the other moderators.  My sense though is that you know what is going on in this case with your system best, and are in the best position to make your decision with the information above.

 

 

This is your Introduction site where you can ask questions and connect with other members.

I'm glad you've found us.

Arbor

 

Zoloft: 1995 - 2015

Prozac: 2015 - 2018 (tapered from 40mg x day on July 31 to 30mg on August 31 to 20mg on September 31 to 10mg October 31 to 0mg on  December 15, 2018

Gabapentin: 2016 to 2019  (tapered from 300mg x day to 150mg on August 31, 2019 to 75mg on September 15 to 50mg on September 31 to 25ishmg on October 15 to 0mg on December 1, 2019

Enalapril: 2010 - 2019

Lipitor: 2017 -2017

Metformin: 2000 - 2020

Liothyronine: 2007 - 2019

Levothyroxine: 2000 - 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy